Louisiana, 2012

Flash Flood and Hail in Louisiana, August 9, 2012

August 9, 2012 · NWS JAN · 23 events in 8 counties and zones

A strong upper level disturbance interacted with a very warm and humid air mass in place across the region allowing several severe thunderstorms to develop during the evening hours of the 9th. The storms developed across far northeastern Louisiana and southeast Arkansas initially, gradually moving south as the evening wore on.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$247,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A strong upper level disturbance interacted with a very warm and humid air mass in place across the region allowing several severe thunderstorms to develop during the evening hours of the 9th. The storms developed across far northeastern Louisiana and southeast Arkansas initially, gradually moving south as the evening wore on. Damage due to wind and hail occurred as a result of these storms, in addition to some damage as a result of lightning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 9, 2:19 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 9, 2:19 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
319 AM CDT THU AUG 9 2012

.SHORT TERM...COMPLEX CONVECTIVE FORECAST FOR THIS SHORT TERM AS THE
EVOLVING MEAN LONG WAVE TROUGH WILL CONTAIN MULTIPLE S/WV'S WHICH
WILL DRIVE THE SENSIBLE WEATHER FOR EACH PERIOD. OVERALL...THE
MODELS ARE TRYING TO MAKE SENSE OF IT ALL AND I FEEL GOOD ABOUT WHAT
I HAVE TO WORK WITH GIVEN THE COMPLEXITY OF THE SITUATION.

TO START...THE INITIAL S/WV IS OVER THE W/NW PART OF THE CWA AND IS
CURRENTLY BEGINNING TO GEN UP SOME SHRA/TSRA ACTIVITY ACROSS THAT
AREA. LOOK FOR THIS TO EXPAND IN COVERAGE THROUGH EARLY/MID MORNING
ACROSS THE NW HALF OF THE CWA. AS LIFT FROM THIS FEATURE SHIFTS
E/SE...THE LOW LEVEL RESPONSE AND MOISTURE CONVERGENCE WILL FOLLOW
SUIT. I SEE THE CENTRAL AND SE HALF OF THE AREA GETTING SOMEWHAT OF
AN EARLY START TO THE CONVECTION. BEST PRECIP CHANCES FOR THIS AREA
LOOK TO BE LATE MORNING THROUGH EARLY AFTERNOON. AS THIS
OCCURS...THE NW HALF WILL SEE A BREAK AND HAVE SOME TIME TO WARM UP
AND DESTABILIZE AHEAD OF THE NEXT S/WV (MORE ON THAT IN A BIT). FOR
THE SE HALF AND EASTERN PORTIONS...CONCERNING STRONG/SVR STORM
POTENTIAL. I'M NOT REAL HIGH ON THIS...MAINLY DUE TO THE EARLY START
OF ACTIVITY. HOWEVER...THERE WILL EXIST SOME ENHANCED MID LEVEL FLOW
ASSOCIATED WITH OUR S/WV ALONG WITH SOME MID LEVEL COOLING.
ADDITIONALLY...BETTER THAN AVG FORCING WILL EXIST AS WELL AND I CAN
SEE SOME STRONG STORMS WITH A COUPLE SVR CELLS MIXED IN.
AGAIN...THIS IS FOR THE SE HALF AND EASTERN PORTIONS FROM 11AM
THROUGH 4PM. MAIN RISK LOOKS TO BE FROM 40-60 MPH WINDS AND
LIGHTNING AS STORMS MOVE GENERALLY WEST TO EAST.

SHIFTING TO THE SECOND S/WV AND FOCUSING BACK TOWARD THE NW HALF OF
THE CWA FOR LATE AFTERNOON/EVENING. THIS PORTION OF THE CWA WILL
HAVE THE OPPORTUNITY TO WARM INTO MID 90S. ADDITIONALLY...TEMPS
ALOFT WILL REMAIN COOLER THAN AVG AND PROMOTE FAIRLY STEEP LAPSE
RATES WITH VERTICAL TOTALS AROUND 28C. THIS 2ND S/WV WILL CONTAIN A
STRONGER MID LEVEL SPEED MAX ALONG WITH AN ASSOCIATED MID LEVEL DRY
PUNCH DIVING SE ACROSS THE SOUTHERN PLAINS. IT IS THIS PART OF THE
CWA WHERE I'M MORE CONCERNED WITH SVR STORMS BETWEEN 5 PM AND
MIDNIGHT. ADDITIONAL ACTIVITY LOOKS TO LINGER PAST MIDNIGHT AS
WELL...JUST LIKELY NOT STRONG. HAZARDS FROM THIS ACTIVITY WILL BE 60
MPH WINDS...QUARTER HAIL AND POTENTIALLY MORE INTENSE LIGHTNING. I
WILL CONSTRUCT GRAPHICS TO ILLUSTRATE EACH RISK ALONG WITH
SEGMENTING THE HWO TO FIT THE SITUATION. LASTLY...LOCALLY HEAVY RAIN
WILL BE POSSIBLE WITH ANY STORM.

ON TO FRI...THIS PERIOD IS A CHALLENGE AS WELL...BUT I'M FEELING
MORE CONFIDENT WITH THE MAJORITY OF THE ACTIVITY OCCURRING ACROSS
THE SOUTH HALF. THE MAIN ISSUE WITH THIS PERIOD IS TIMING. ALL
INDICATIONS ARE...ACTIVITY MAY BE AT THE START OF THE FRI
PERIOD...OR GET A QUICK START. FOR NOW...WILL NOT GO WITH SPECIFIC
TIMING ON POPS DUE TO THE UNCERTAINTY. THE BEST DEEP MOISTURE LOOKS
TO BE ALONG AND SOUTH OF I-20 AS THE DRIER MID LEVEL AIR ASSOCIATED
WITH THE S/WV WILL LIKELY BE OVER THE NORTHERN CWA. ALSO...A MORE
PRONOUNCED NW FLOW WILL EXIST AND ANY STORMS SHOULD MOVE OFF TO THE
SE. AS FOR STRONG STORMS FRI...NOT REALLY EXPECTING MUCH AS THE ONLY
THING GOING FOR IT WOULD BE STRONGER OVERALL WINDS ALOFT. LAPSE
RATES WILL BE RATHER TAME AND INSTABILITY WILL BE LIMITED. AT THIS
POINT...I WOULD BE BEST TO NOT MENTION ANY RISK ON FRI AND SEE HOW
THINGS ARE SETUP AFTER WE DEAL WITH THESE FIRST TWO PERIODS. /CME/

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...BEHIND THE PASSAGE OF
FRIDAY/FRIDAY NIGHT'S COLD FRONT...A DRIER AIRMASS WILL FILTER SOUTH
INTO THE REGION FOR THE WEEKEND.  WHILE THIS WILL RESULT IN SLIGHTLY
COOLER AFTERNOON AND OVERNIGHT TEMPERATURES...THE BIGGER STORY WILL
BE THE NOTICEABLY...AND MUCH APPRECIATED...LESS HUMID CONDITIONS
FELT ACROSS THE FORECAST AREA AS DEW POINTS DROP FROM THE MID 70S
WE'VE SEEN THROUGH MUCH OF THE SUMMER...DOWN INTO THE LOW AND MIDDLE
60S.

AS FAR AS TEMPERATURES ARE CONCERNED FOR THE WEEKEND...AS STATED
ABOVE THEY'LL BE SLIGHTLY COOLER.  I ADJUSTED HIGHS UP A BIT ON
SATURDAY RESULTING IN THEIR RANGING FROM THE MID 80S TO LOWER 90S...
WHICH IS WARMER THAN MOS YET COOLER THAN THE MET GUIDANCE.  AFTER
TAKING A LOOK AT LOW LEVEL TEMPS FORECASTED OVER THE AREA DURING
THIS TIME AND COMPARING THEM WITH LOCAL CLIMATOLOGY...THIS UPWARDS
ADJUSTMENT MADE SENSE.  HIGHS WILL BE A TAD WARMER ON SUNDAY...BUT
STILL SLIGHTLY COOLER THAN THOSE FROM RECENT DAYS.  LOOK FOR LOWS
SATURDAY NIGHT TO FALL INTO THE LOW AND MIDDLE 60S...AND LOWS SUNDAY
NIGHT TO SLIP INTO THE MID 60S AND LOWER 70S.

UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS
WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD.  THIS
BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER
ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO
SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE
EARLY EVENING HOURS.  MODELS DO INDICATE A WEAK BOUNDARY TRYING TO
SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA
THROUGH MID-WEEK.  IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES
DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN
A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER
NORTHWEST FLOW ALOFT. /19/

&&

.AVIATION...MAIN CHALLENGE WILL BE TIMING STORMS AND THE
RESTRICTIONS THAT WILL CAUSE. OVERALL...ACTIVITY LOOKS TO BE EARLY
ACROSS THE NW PORTIONS...THEN MORE LIKE MIDDAY/EARLY AFTERNOON FOR
THE REST OF THE AREA. ADDITIONAL ACTIVITY WILL DEVELOP ACROSS THE NW
FOR EVENING WITH SOME ACTIVITY LINGERING OVERNIGHT. AS FOR ANY
RESTRICTIONS HERE IN THE NEXT 3-6 HRS...LOOKS LIKE SOME MVFR/VFR
CEILINGS MAY DEVELOP BETWEEN 10-14Z. OUTSIDE THAT...VFR CONDITIONS
SHOULD EXIST OUTSIDE ANY STORM ACTIVITY. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       92  74  91  69 /  52  42  41  18
MERIDIAN      91  72  92  68 /  58  41  52  30
VICKSBURG     93  74  91  66 /  48  39  34  15
HATTIESBURG   92  75  93  73 /  71  20  54  28
NATCHEZ       91  75  91  70 /  61  29  42  17
GREENVILLE    95  75  91  66 /  38  48  20   9
GREENWOOD     94  74  90  65 /  39  45  22  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/19/
Hazardous weather outlook, Aug 9, 4:23 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT THU AUG 9 2012

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>029-032-
034>037-040>042-047-101030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN-
523 AM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5
PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA. THE MAIN
HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER
SIZED HAIL AND CONTINUOUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ026-MSZ030-031-033-038-039-043>046-048>066-072>074-101030-
CONCORDIA-CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-
NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
523 AM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS THE AREA
TODAY. SOME OF THIS ACTIVITY WILL BE ON THE STRONG SIDE AND A SEVERE
STORM CANNOT BE RULED OUT. THIS ACTIVITY WILL PRIMARILY OCCUR BETWEEN
10 AM AND 4 PM. THE STRONGEST STORMS COULD PRODUCE 40 TO 60 MPH WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Special weather statement, Aug 9, 5:54 AM CST, 1 minute before
MSZ028-029-091220-
WEBSTER MS-MONTGOMERY MS-
654 AM CDT THU AUG 9 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CDT THU AUG 9 2012

A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM BELLEFONTAINE TO SWEATMAN AT 652 AM CDT. THE LINE WAS
NEARLY STATIONARY. ROUGHLY 1 TO 2 INCHES OF RAIN HAS FALLEN IN THE
LAST HOUR. IF THIS ACTIVITY CONTINUES...A FLASH FLOOD WARNING MAY BE
NEEDED.

PEOPLE IN NORTH CENTRAL MONTGOMERY AND NORTHWESTERN WEBSTER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3374 8914 3359 8933 3354 8964 3367 8960
      3373 8923 3373 8920 3374 8920 3375 8914
TIME...MOT...LOC 1152Z 059DEG 1KT 3365 8931 3363 8958

CME

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km away, was scanning. The volume nearest the first event began at 11:56 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 6 hail, 1 lightning, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Tensas

When
August 9, 5:55 AM CST
Where
Tensas County, St Joseph Lake
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
32.030, -91.220

Trees and power lines were blown down due to a microburst on the west bank of Lake Saint Joseph south of Newellton.

Hail, West Carroll

When
August 9, 6:10 PM CST
Where
West Carroll County, 0.58 mi W of Kilbourne
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
33.000, -91.310

Thunderstorm Wind, Morehouse

When
August 9, 6:30 PM CST
Where
Morehouse County, 0.9 mi NE of Mer Rouge
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Law Enforcement
Coordinates
32.780, -91.790

A tree was down across a road.

Thunderstorm Wind, West Carroll

When
August 9, 6:50 PM CST
Where
West Carroll County, 0.9 mi NW of Pioneer
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Utility Company
Coordinates
32.740, -91.440

Power lines were blown down in Pioneer.

Hail, Morehouse

When
August 9, 7:18 PM CST
Where
Morehouse County, 3.56 mi W of Brodenax
Measured
1 in hail
Reported by
Public
Coordinates
32.570, -91.830

Thunderstorm Wind, Morehouse

When
August 9, 7:18 PM CST
Where
Morehouse County, 3.56 mi W of Brodenax
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.570, -91.830

Several large limbs were blown down onto power lines.

Hail, Richland

When
August 9, 7:25 PM CST to 7:30 PM CST
Where
Richland County, 2.82 mi NNW of Girard
Measured
1.25 in hail
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
32.520, -91.830

Half dollar size hail was covering the ground north of Start. Minor roof damage occurred to a home from the hail.

Thunderstorm Wind, Richland

When
August 9, 7:30 PM CST
Where
Richland County, 2.15 mi NNE of Girard
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.510, -91.810

Large limbs were blown down.

Thunderstorm Wind, Madison

When
August 9, 7:35 PM CST
Where
Madison County, 4.87 mi S of Altoona
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
32.380, -91.440

Numerous trees and power lines were blown down along Route 577 between Bayou Macon Lounge and Waverly. Several metal carports were blown around as well.

Hail, Madison

When
August 9, 7:40 PM CST
Where
Madison County, 12.77 mi SSW of Altoona
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.270, -91.500

Hail up to golf ball size fell at the Bayou Macon Lounge.

Thunderstorm Wind, Franklin

When
August 9, 7:50 PM CST to 7:55 PM CST
Where
Franklin County, 1.75 mi W of Swampers
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.180, -91.600

Multiple trees were down across the parish along with a roof blown off of a trailer.

Thunderstorm Wind, Franklin

When
August 9, 7:50 PM CST to 7:55 PM CST
Where
Franklin County, 1.86 mi SSE of Swampers
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.157, -91.553

A roof was blown off a trailer on Highway 578. Multiple trees were blown down all across the parish.

Hail, Richland

When
August 9, 7:56 PM CST
Where
Richland County, 0.9 mi SE of Alto
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.360, -91.860

Thunderstorm Wind, Richland

When
August 9, 8:00 PM CST
Where
Richland County, 0.9 mi SE of Alto
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.360, -91.860

Trees and a power line were down across LA Highway 15. Multiple trees and power lines were blown down between Rayville and Mangham.

Thunderstorm Wind, Franklin

When
August 9, 8:00 PM CST to 8:20 PM CST
Where
Franklin County, 2.72 mi SW of Bushes to 3.38 mi ENE of Winnsboro Muni Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
32.190, -91.650

A tree fell on a house on Jim Albert Road. Trees were blown down all across Franklin Parish with three trees on houses. In the area south of Crowville, a roof was blown off a trailer, large tree limbs fell through houses, and a few windows were blown out. A couple of signs were blown down at the Citgo gas station on Highway 4 West.

Thunderstorm Wind, Catahoula

When
August 9, 8:15 PM CST
Where
Catahoula County, 2.72 mi NW of Sicily Is
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
31.880, -91.700

Several trees fell onto roads in the area. A trailer was damaged by a falling tree. Power outages also occurred in the area.

Thunderstorm Wind, Tensas

When
August 9, 8:20 PM CST
Where
Tensas County, 2.72 mi ESE of New Light
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.080, -91.390

Power lines and large limbs were blown down across northern Tensas Parish. Multiple trees were blown down blocking Louisiana Highway 4.

Hail, Richland

When
August 9, 8:25 PM CST
Where
Richland County, 0.9 mi NE of Mangham
Measured
1.25 in hail
Reported by
Public
Coordinates
32.310, -91.770

Lightning, Franklin

When
August 9, 8:25 PM CST
Where
Franklin County, 1.89 mi ENE of Winnsboro
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.180, -91.700

A house was struck by lightning.

Thunderstorm Wind, Catahoula

When
August 9, 9:00 PM CST to 9:45 PM CST
Where
Catahoula County, 1.81 mi SW of Leland to 0.39 mi NW of Trinity
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
31.810, -91.740

Multiple trees and power lines were blown down all across northern Catahoula Parish. Power lines were blown down in Jonesville.

Thunderstorm Wind, Concordia

When
August 9, 9:45 PM CST
Where
Concordia County, 1.18 mi E of Wildsville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.620, -91.780

Power lines were blown down in Wildsville.

Thunderstorm Wind, Morehouse

When
August 9, 9:50 PM CST
Where
Morehouse County, 1.38 mi N of Oak Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.650, -91.770

A tree was blown down across Highway 133.

Flash Flood, Franklin

When
August 9, 10:00 PM CST to 10:30 PM CST
Where
Franklin County, 1.81 mi NE of Baskin to 2.41 mi ENE of Baskin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.290, -91.730

Water was covering portions of Highway 857.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401447, 401449, 401450, 401451, 401452, 401454, 401455, 401457, 401458, 401460, 401461, 409173, 401462, 401463, 401464, 401934, 401935, 401937, 401938, 401943, 401945, 401946, 401947.